Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 27, 2006, 8:07 AM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2006, 8:07 AM CDT (13:07 UTC)
- Expired
- Oct 27, 2006, 9:00 AM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 6:34 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 271307 TORLIX LAC051-075-271400- /O.NEW.KLIX.TO.W.0062.061027T1307Z-061027T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 807 AM CDT FRI OCT 27 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 900 AM CDT * AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF POINTE A LA HACHE...OR ABOUT 17 MILES EAST OF GALLIANO...MOVING EAST AT 35 MPH. * THE TORNADO IS WILL BE NEAR... POINTE A LA HACHE BY 820 AM CDT PORT SULPHUR BY 830 AM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2959 9007 2941 9006 2943 8916 2970 8918 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:20 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 27, 3:20 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT FRI OCT 27 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER EASTERN OKLAHOMA WITH
A WARM FRONT EXTENDING INTO EAST-CENTRAL LOUISIANA AND THE COLD
FRONT SOUTHWARD ACROSS EAST TEXAS. EXTENSIVE LIGHT TO MODERATE
SHOWERS/THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST-CENTRAL LOUISIANA. THIS IS
LEADING TO SOME LOCALIZED FLOODING...THEREFORE THE FLASH FLOOD
WATCH WILL BE CONTINUED THROUGH THIS MORNING. MODELS GENERALLY
AGREE ON PUSHING THE FRONT THROUGH MOST OF THE AREA BY EARLY
AFTERNOON AND THEN THROUGH COASTAL MISSISSIPPI THIS AFTERNOON.
THERE REMAINS ENOUGH INSTABILITY IN THE AREA FOR THE POTENTIAL OF
SOME SEVERE STORMS WITH DAMAGING WINDS INTO THE MORNING HOURS.
THANKFULLY WE DONT STILL HAVE THE 603 M2/S2 0-3KM SR HELICITY THAT
WE DID YESTERDAY MORNING AT LIX. THE THREAT OF FLOODING CONTINUES
AHEAD OF THE FRONTAL PASSAGE LATER TODAY. SOME LIGHT SHOWER
ACTIVITY MAY CONTINUE BEHIND THE FRONT THIS AFTERNOON AS THE
UPPER-LEVEL TROUGH MOVES ACROSS THE AREA. BEHIND THIS
SYSTEM...WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST INTO
SATURDAY MORNING AND KEEP SMALL CRAFT ADVISORIES IN THE COASTAL
WATERS. THE REST OF THE WEEKEND INTO HALLOWEEN LOOK TO BE FAIRLY
MILD AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS THE GULF
COAST. RAIN CHANCES RETURN BY THE MIDDLE OF NEXT WEEK WITH THE
RETURN FLOW AND A SURFACE LOW DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY TO TENNESSEE VALLEY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 49 71 45 / 80 5 0 0
BTR 74 50 71 47 / 80 5 0 0
MSY 79 55 71 52 / 90 5 0 0
GPT 77 51 71 47 / 100 5 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ068-MSZ069-MSZ070-
MSZ071.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
25Hazardous weather outlook, Oct 27, 5:41 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 AM CDT FRI OCT 27 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 541 AM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. RAINFALL... HEAVY RAINFALL WILL CONTINUE ACROSS THE NORTHWESTERN THIRD OF THE OUTLOOK AREA THIS MORNING. RAINFALL AMOUNTS FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS PORTIONS OF EAST- CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS WHERE HEAVY RAINFALL DEVELOPS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT INTO THIS AFTERNOON...THEN NORTHWESTERLY WINDS BEHIND THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING FOR STRONG NORTHWESTERLY WINDS BEHIND THE COLD FRONT. THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Oct 27, 5:52 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 AM CDT FRI OCT 27 2006 MSZ080>082-271125- HANCOCK-HARRISON-JACKSON- 552 AM CDT FRI OCT 27 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS COASTAL MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS STRETCHING FROM EAST-CENTRAL HANCOCK COUNTY TO BILOXI WILL CONTINUE TO MOVE TO THE NORTHEAST AT 40 MPH. THESE STORMS CONTAIN BRIEF HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH. THESE STORMS WILL AFFECT SAUCIER...OCEAN SPRINGS...AND VANCLEAVE BEFORE 615 AM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THESE POTENTIALLY DANGEROUS STORMS.
Local storm report, Oct 27, 7:02 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CDT FRI OCT 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD ST. FRANCISVILLE 30.78N 91.38W
10/27/2006 WEST FELICIANA LA LAW ENFORCEMENT
PORTIONS OF HIGHWAY 66...FLOWER HILL ROAD...UNDERWATER
WITH SOME WASHOUT AREAS. SOME HOMES AND CARS IN HARDWOOD
SUBDIVISION HAVE WATER.
0415 AM TSTM WND GST ST. FRANCISVILLE 30.78N 91.38W
10/27/2006 E40.00 MPH WEST FELICIANA LA LAW ENFORCEMENT
SHERIFF DEPUTIES REPORT THAT TREES ARE UPROOTING WITH
LITTLE WIND DUE TO SATURATED GROUND.
0440 AM TSTM WND DMG BATON ROUGE 30.45N 91.13W
10/27/2006 EAST BATON ROUGE LA LAW ENFORCEMENT
HOUSE DAMAGE AND INJURIES ALONG GREENWELL SPRINGS ROAD
REPORTED BY BATON ROUGE 911. REPORT PRELIMINARY...TIME
APPROXIMATE...EXTENT OF INJURIES NOT KNOWN YET.
0455 AM TSTM WND DMG 3 NE WATSON 30.61N 90.92W
10/27/2006 LIVINGSTON LA LAW ENFORCEMENT
DOWNED POWER LINES AND BUSTED CAR WINDOWS AROUND THE
INTERSECTION OF HIGHWAY 16 AND HIGHWAY 63 IN THE WEISS
COMMUNITY. REPORTED BY LIVINGSTON PARISH 911.
0510 AM TSTM WND DMG 6 ESE MONTPELIER 30.65N 90.56W
10/27/2006 TANGIPAHOA LA LAW ENFORCEMENT
SECURITY GUARD FROM GRAND PARADISE REPORTED DAMAGED
BUILDINGS AND TREES DOWN ALONG HWY 16 IN THE DENNIS MILLS
COMMUNITY.
&&
JSSLocal storm report, Oct 27, 7:09 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CDT FRI OCT 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG 6 W MONTPELIER 30.68N 90.76W
10/27/2006 ST. HELENA LA LAW ENFORCEMENT
REFERENCE CITY CORRECTED...SECURITY GUARD FROM GRAND
PARADISE REPORTED DAMAGED BUILDINGS AND TREES DOWN ALONG
HWY 16 IN THE DENNIS MILLS COMMUNITY.
&&
JSSLocal storm report, Oct 27, 7:49 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 AM CDT FRI OCT 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG 15 SW THIBODAUX 29.64N 91.00W
10/27/2006 TERREBONNE LA EMERGENCY MNGR
TREES DOWN AND THREE TRAILERS DAMAGED IN THE TOWN OF
GIBSON.
&&
JSSLocal storm report, Oct 27, 7:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT FRI OCT 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG POPLARVILLE 30.84N 89.53W
10/27/2006 PEARL RIVER MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 59 NORTH AROUND EXIT 29 AND AT
HENLEY FIELD ON HIGHWAY 43.
&&
JSSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:07 AM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Oct 27, 4:32 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Oct 27, 5:07 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 53 min |
| Oct 27, 5:16 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 59 min |
| Oct 27, 5:40 AM CDT | Tornado Warning | LIX | Tangipahoa | 65 min |
| Oct 27, 5:44 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 61 min |
| Oct 27, 6:02 AM CDT | Tornado Warning | LIX | Washington | 58 min |
| Oct 27, 6:08 AM CDT | Tornado Warning | LIX | Saint Helena | 67 min |
| Oct 27, 6:17 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Oct 27, 6:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Oct 27, 6:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 30 min |
| Oct 27, 6:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| Oct 27, 6:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 67 min |
| Oct 27, 6:59 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 61 min |
| Oct 27, 7:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 66 min |
| Oct 27, 7:17 AM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Oct 27, 7:35 AM CDT | Special Marine Warning | LIX | 85 min | |
| Oct 27, 7:37 AM CDT | Tornado Warning | LIX | Washington | 23 min |
| Oct 27, 8:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 27, 8:33 AM CDT | Special Marine Warning | LIX | 12 min | |
| Oct 27, 9:08 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 37 min |
| Oct 27, 9:13 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.